Kentucky, 2015

Winter Weather in Kentucky, February 14, 2015

February 14, 2015 · NWS ILN · 12 events in 12 counties and zones

An arctic cold front crossed the area and produced snow squalls. Whiteout conditions with wind gusting to between 40 and 60 mph created extremely hazardous driving conditions.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

An arctic cold front crossed the area and produced snow squalls. Whiteout conditions with wind gusting to between 40 and 60 mph created extremely hazardous driving conditions. Numerous accidents and road closures were noted across the region.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 14, 6:42 AM EST, 3 hours 18 minutes earlier.

Area forecast discussion, Feb 14, 6:42 AM EST, 3 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
642 AM EST SAT FEB 14 2015

.SYNOPSIS...
A REINFORCING SHOT OF COLD AIR WILL MOVE IN BEHIND A COLD FRONT
TODAY. THIS ARCTIC AIRMASS WILL OFFER WIDESPREAD SNOW SHOWERS AND
SNOW SQUALLS ALONG WITH STRONG WINDS. THE COMBINATION OF COLD AIR
AND GUSTY WINDS WILL CREATE SUBZERO WIND CHILLS FROM THIS EVENING
THROUGH SUNDAY MORNING. ARCTIC HIGH PRESSURE WILL BUILD IN ON SUNDAY
OFFERING DRY WEATHER BUT VERY COLD TEMPERATURES. TEMPERATURES WILL
WARM SLIGHTLY INTO EARLY NEXT WEEK...BUT WILL REMAIN BE BELOW NORMAL.

&&

.NEAR TERM /THROUGH TONIGHT/...
DIGGING S/W TROF TO DROP SE FROM CENTRAL CANADA THRU THE GREAT LAKES
TODAY. ANOTHER ARCTIC COLD FRONT TO DROP SOUTH THRU ILN/S FA SOUTH
OF THE OHIO RIVER BY 18Z. 8H TEMPERATURES DROP TO BETWEEN -22 TO -24
DEG C BY 00Z SUNDAY. IN STRONG LOW LEVEL CAA...LOW LEVEL LAPSE RATES
STEEPEN ALLOWING INSTBY TO DEVELOP. SFC LOW AND UPPER LEVEL JET ARE
STRONGER AND THEREFORE THE STRENGTH OF CAA IS STRONGER THAN THE WED
NIGHT/THURS SYSTEM. EXPECT WIDESPREAD SNOW SHOWERS TO DEVELOP IN THE
COLD AIR WITH MOST LOCATIONS RECEIVING AN INCH OR LESS. LOCALLY UP
TO 2 INCHES WILL BE POSSIBLE WITH THE HIGHEST TOTALS OVER THE NE
WHERE CAA IS STRONGEST. BTV SNOW SQUALL PARAMETER SUGGESTS THAT THE
POTENTIAL FOR HEAVY SNOW SHOWERS AND RAPIDLY CHANGING CONDITIONS
WITH REDUCED VSBYS AND QUICK SNOW ACCUMULATIONS WILL BE PSBL IN THE
CONVECTION SNOW SHOWERS THIS AFTN.

MIXING TECHNIQUE APPLIED TO FCST SOUNDINGS YIELDS WIND GUSTS UP TO
36 KTS. WIND FIELDS ON GFS ARE STRONGER THAN NAM AND HAVE TRENDED
A LTL STRONGER IN THE FCST BUT GENERALLY SPLIT THE DIFFERENCE. WILL
CONTINUE TO HIGHLIGHT THESE STRONG WINDS AND SNOW SQUALLS IN THE
HWO AND SPS PRODUCTS. EXPECT FALLING TEMPERATURES IN THE STRONG
CAA WITH READINGS BY LATE AFTN FROM THE LOWER TEENS NW TO AROUND
20 SE. THESE VERY COLD TEMPERATURES COMBINED WITH STRONG WINDS
WILL RESULT IN WIND CHILLS BELOW ZERO. HAVE ISSUED WIND CHILL
ADVISORIES OVERNIGHT INTO SUNDAY FOR ALL BUT THE FAR SW COUNTIES...
WHERE WIND CHILLS STAY ABOVE 10 BELOW.

SYSTEM SNOW SHOWERS TO COME TO AN END BUT FAVORABLE FETCH OFF LAKE
MICHIGAN WILL LEAD TO SNOW SHOWERS OFF INTO THE WHITEWATER/MIAMI
VALLEYS. ALL PCPN TO COME TO AN END OVER TONIGHT WITH H8 TEMPS OF
-23 TO -26 DEG C SETTLING INTO THE STATE. VERY COLD LOWS RANGING
FROM AROUND 5 BELOW ACRS THE NORTH TO AROUND 5 ABOVE FAR SOUTH.
WIND CHILL VALUES AS COLD AS 24 BELOW NORTH AND 5 TO 10 BELOW FAR
SOUTH.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY/...
ARCTIC HIGH PRESSURE TO BUILD IN SUNDAY/SUNDAY NIGHT. EXPECT A
VERY COLD DAY WITH HIGHS RANGING FROM THE SINGLE DIGITS NORTH TO
THE MID TEENS SOUTH. NEW RECORD LOW MAX TEMPS FOR SUNDAY MAY FALL.
THE CURRENT RECORDS ARE 12/CMH IN 1920...11/DAY IN 1920 AND 13/CVG
ALSO IN 1920.

MID AND HIGH LEVEL CLOUDS TO INCREASE LATE SUNDAY NIGHT INTO
MONDAY. CONTINUED COLD TEMPERATURES SUNDAY NIGHT WITH LOWS FROM 5
BELOW NORTH TO AROUND 5 ABOVE SOUTH. WITH HIGH PRESSURE OVERHEAD...
WINDS WILL DIMINISH AND WILL NOT BE A FACTOR. THEREFORE...HAVE
ALLOWED THE WIND CHILL ADVISORIES TO END DURG THE DAY SUNDAY.

PRECIPITATION FROM NEXT SYSTEM LOOKS TO STAY SOUTH OF ILN/S FA
MONDAY. THERE WILL BE SOME MODERATION TO TEMPS WITH HIGHS FROM THE
MID TEENS NORTH TO THE MID 20S SOUTH.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
A SFC LOW CROSSING THROUGH THE GREAT LAKES ON TUESDAY WILL SEE A
COLD FRONT CROSS THE REGION. EARLIER FORECASTS HAD A SOUTHERN LOW
INTERACT WITH THIS FRONT TO BRING LOW POPS TO THE REGION. LATEST
THINKING IS A QUICK EVOLUTION OF THE SOUTHERN SYSTEM THAT REMAINS
SOUTH OF OHVLY WHICH WILL HAVE ME CONTINUE TO LOWER THE CHANCE OF
PRECIP SO IT STAYS OUT OF THE FORECAST.

WHAT LITTLE WARMING TO COME OUT OF THE SOUTHERLY FLOW AHEAD OF THE
FRONT ON TUESDAY WILL SEE THE WARMEST DAY OF THE EXTENDED WITH HIGHS
IN THE UPPER 20S TO LOWER 30S...FOLLOWED BY ABOUT A 10 DEG DROP ON
WEDNESDAY.

HIGH PRESSURE IN THE MIDWEST WILL THEN EXERT A NW WIND IN THE OHIO
VALLEY TO KEEP THE RELATIVELY COLD AIRMASS IN PLACE FOR THE
REMAINDER OF THE EXTENDED FORECAST. A PASSING SNOW SHOWER DOWNSTREAM
OF LAKE MICHIGAN CANNOT BE RULED OUT FOR ANY DAY BUT SHOULD NOT BE
THE RULE FOR ANY AREA AND HAS BEEN LEFT OUT FOR NOW.

FRIDAY MAY SEE A WARMUP IF THE HIGH CAN POSITION ITSELF EAST OF THE
REGION. RIGHT NOW IT SPLITS THE MODELS AND I WAS HESITANT TO BRING A
WARM AIRMASS IN GIVEN CURRENT TRENDS. KEPT IT COLDER FOR NOW.

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
POTENT COLD FRONT WILL BRING NUMEROUS SNOW SHOWERS TO TAF SITES
STARTING AROUND 14Z AT CMH AND LCK. BASED ON LATEST MODEL TRENDS
HAVE BACKED OFF SLIGHTLY ON TIMING. EXPECT MAIN EFFECTS TO BE AT
CMH AND LCK CLOSER TO THE UPPER LOW THAT IS DRIVING THE COLD
FRONT WHERE LIFR VISIBILITIES WILL BE POSSIBLE IN SHSN BLSN. REST
OF SITES SHOULD SEE IFR...THOUGH THERE IS LOWER CONFIDENCE OF
THIS AT CVG AND LUK FARTHER FROM THE SYSTEM. AFTER SNOW SHOWERS
DIMINISH THIS EVENING...MVFR CONDITIONS WILL PERSIST THROUGH THE
END OF THE FORECAST. WIND GUSTS WELL OVER 30 KNOTS FROM THE WEST
TO NORTHWEST WILL OCCUR IN A TIGHT PRESSURE GRADIENT SURROUNDING
THE FRONT.

OUTLOOK...MVFR CEILINGS POSSIBLE WEDNESDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 4 PM EST SUNDAY
     FOR OHZ026-034-035-042>046-051>056-060>065-070>074-080-
     082.
     WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 11 AM EST
     SUNDAY FOR OHZ077>079-081-088.
KY...WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 11 AM EST
     SUNDAY FOR KYZ091>093-097>100.
IN...WIND CHILL ADVISORY FROM 6 PM THIS EVENING TO 4 PM EST SUNDAY
     FOR INZ050-058-059.
     WIND CHILL ADVISORY FROM 10 PM THIS EVENING TO 11 AM EST
     SUNDAY FOR INZ066-073>075.

&&

SYNOPSIS...AR
NEAR TERM...AR
SHORT TERM...AR
LONG TERM...FRANKS
AVIATION...CONIGLIO
Hazardous weather outlook, Feb 14, 9:52 AM EST, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
952 AM EST SAT FEB 14 2015

OHZ026-034-035-042>046-051>056-062>065-074-151500-
HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-
CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-HOCKING-
952 AM EST SAT FEB 14 2015

...WIND CHILL ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 9 PM
EST THIS EVENING...
...WIND CHILL WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 AM EST
SUNDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 9 AM TO 4 PM EST SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL OHIO...MIAMI VALLEY
OF OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.
   WIND CHILL WARNING.

SNOW SHOWERS ARE EXPECTED TO DEVELOP TODAY...WITH THE ACCUMULATIONS
UP TO AN INCH IN MOST LOCATIONS. LOCAL ACCUMULATIONS UP TO 2
INCHES WILL BE POSSIBLE. WITH WIND GUSTS UP TO 40 MPH AND FALLING
TEMPERATURES...THIS SNOW MAY LEAD TO HAZARDOUS TRAVEL
CONDITIONS...INCLUDING BRIEF WHITEOUT CONDITIONS.

WIND CHILLS ARE EXPECTED TO DROP TO BETWEEN 15 AND 24 DEGREES BELOW
ZERO TONIGHT INTO SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL WARNING.
   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-OHZ060-061-070>073-080-082-151500-
WAYNE-FAYETTE IN-UNION IN-PREBLE-MONTGOMERY-BUTLER-WARREN-CLINTON-
ROSS-HIGHLAND-PIKE-
952 AM EST SAT FEB 14 2015

...WIND CHILL ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO NOON EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

SNOW SHOWERS ARE EXPECTED TO DEVELOP TODAY...WITH THE ACCUMULATIONS
UP TO AN INCH IN MOST LOCATIONS. LOCAL ACCUMULATIONS UP TO 2
INCHES WILL BE POSSIBLE. WITH WIND GUSTS UP TO 40 MPH AND FALLING
TEMPERATURES...THIS SNOW MAY LEAD TO HAZARDOUS TRAVEL
CONDITIONS...INCLUDING BRIEF WHITEOUT CONDITIONS.

WIND CHILLS ARE EXPECTED TO DROP TO BETWEEN 15 AND 24 DEGREES BELOW
ZERO TONIGHT INTO SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ066-073>075-KYZ091>093-097>100-OHZ077>079-081-088-151500-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE-KENTON-CAMPBELL-BRACKEN-
ROBERTSON-MASON-LEWIS-HAMILTON-CLERMONT-BROWN-ADAMS-SCIOTO-
952 AM EST SAT FEB 14 2015

...WIND CHILL ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO NOON EST
SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL OHIO AND SOUTHWEST
OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

SNOW SHOWERS ARE EXPECTED TO DEVELOP ON TODAY...WITH THE POTENTIAL
FOR ACCUMULATIONS UP TO AN INCH. WITH WIND GUSTS UP TO 40 MPH AND
FALLING TEMPERATURES...THIS SNOW MAY LEAD TO HAZARDOUS TRAVEL
CONDITIONS...INCLUDING BRIEF WHITEOUT CONDITIONS.

WIND CHILL VALUES TONIGHT INTO EARLY SUNDAY MORNING ARE EXPECTED
TO DROP TO BETWEEN 10 AND 15 DEGREES BELOW ZERO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND CHILL ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ080-KYZ089-090-094>096-151500-
SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-
952 AM EST SAT FEB 14 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA AND
NORTHERN KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

SNOW SHOWERS ARE EXPECTED TO DEVELOP TODAY...WITH THE POTENTIAL FOR
ACCUMULATIONS UP TO AN INCH. WITH WIND GUSTS UP TO 40 MPH AND
FALLING TEMPERATURES...THIS SNOW MAY LEAD TO HAZARDOUS TRAVEL
CONDITIONS...INCLUDING BRIEF WHITEOUT CONDITIONS.

WIND CHILL VALUES LATE TONIGHT ARE EXPECTED TO DROP TO BETWEEN 5
AND 10 BELOW ZERO.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

WIND CHILL VALUES EARLY SUNDAY MORNING ARE EXPECTED TO DROP TO
LOWS BETWEEN 5 AND 10 BELOW ZERO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Feb 14, 5:20 AM EST, 4 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
520 AM EST SAT FEB 14 2015

INZ050-058-059-OHZ026-034-035-042>046-051>056-060>065-070>074-080-
082-141600-
WAYNE-FAYETTE IN-UNION IN-HARDIN-MERCER-AUGLAIZE-DARKE-SHELBY-
LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-FRANKLIN OH-
LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-PIKE-
INCLUDING THE CITIES OF...RICHMOND...CONNERSVILLE...LIBERTY...
KENTON...CELINA...WAPAKONETA...GREENVILLE...SIDNEY...
BELLEFONTAINE...MARYSVILLE...DELAWARE...PIQUA...URBANA...
SPRINGFIELD...LONDON...COLUMBUS...NEWARK...EATON...DAYTON...
XENIA...WASHINGTON COURT HOUSE...CIRCLEVILLE...LANCASTER...
HAMILTON...LEBANON...WILMINGTON...CHILLICOTHE...LOGAN...
HILLSBORO...PIKETON
520 AM EST SAT FEB 14 2015

...VERY COLD TEMPERATURES AND AND SNOW SHOWERS WILL AFFECT THE
REGION TODAY...

ANOTHER SHOT OF ARCTIC AIR WILL FLOW INTO THE REGION TODAY. THE
FRONT WILL BRING A PERIOD OF ACCUMULATING SNOW SHOWERS...ESPECIALLY
DURING THE LATE MORNING HOURS INTO THE AFTERNOON. DURING THE SNOW
SHOWERS...VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES...AND
WIND GUSTS OF UP TO 40 MPH WILL BE POSSIBLE. SNOW ACCUMULATIONS OF
AROUND AN INCH ARE EXPECTED IN MOST LOCATIONS...WITH LOCALLY UP TO
2 INCHES POSSIBLE.

IN ADDITION TO THE SNOW AND WINDS...TEMPERATURES WILL DROP INTO
THE TEENS DURING THE AFTERNOON. THE TEMPERATURES WILL CONTINUE TO
FALL TONIGHT BOTTOMING BETWEEN ZERO AND 5 BELOW. THESE TEMPERATURES...
COMBINED WITH STRONG WINDS WILL CREATE WIND CHILL VALUES OF 15
BELOW TO 24 BELOW ZERO.

THE WIND AND COLD MAY KEEP SOME ROADS SLICK THROUGH TONIGHT. TAKE
CAUTION IF PLANNING TRAVEL TODAY AND TONIGHT.

INZ066-073>075-KYZ091>093-097>100-OHZ077>079-081-088-141600-
FRANKLIN IN-RIPLEY-DEARBORN-OHIO-BOONE-KENTON-CAMPBELL-BRACKEN-
ROBERTSON-MASON-LEWIS-HAMILTON-CLERMONT-BROWN-ADAMS-SCIOTO-
INCLUDING THE CITIES OF...BROOKVILLE...VERSAILLES...
LAWRENCEBURG...RISING SUN...BURLINGTON...INDEPENDENCE...
ALEXANDRIA...BROOKSVILLE...MOUNT OLIVET...MAYSVILLE...VANCEBURG...
CINCINNATI...MILFORD...GEORGETOWN...WEST UNION...PORTSMOUTH
520 AM EST SAT FEB 14 2015

...VERY COLD TEMPERATURES AND SNOW SHOWERS WILL AFFECT THE REGION
TODAY...

ANOTHER SHOT OF ARCTIC AIR WILL FLOW INTO THE REGION TODAY. THE
FRONT WILL BRING A PERIOD OF ACCUMULATING SNOW SHOWERS...ESPECIALLY
DURING THE LATE MORNING HOURS INTO THE AFTERNOON. DURING THE SNOW
SHOWERS...VISIBILITIES MAY BE REDUCED TO NEAR ZERO AT TIMES...AND
MAY PRODUCE WIND GUSTS OF UP TO 40 MPH. SNOW ACCUMULATIONS OF
AROUND AN INCH ARE EXPECTED.

IN ADDITION TO THE SNOW AND WINDS...TEMPERATURES WILL DROP INTO
THE TEENS DURING THE AFTERNOON. THE TEMPERATURES WILL CONTINUE TO
FALL SATURDAY NIGHT BOTTOMING BETWEEN ZERO AND FIVE ABOVE ZERO. THESE
TEMPERATURES...COMBINED WITH STRONG WINDS WILL CREATE WIND CHILL
VALUES OF 10 TO 15 BELOW ZERO.

THE WIND AND COLD MAY KEEP SOME ROADS SLICK THROUGH TONIGHT. TAKE
CAUTION IF PLANNING TRAVEL TODAY AND TONIGHT.

INZ080-KYZ089-090-094>096-141600-
SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-PENDLETON-
INCLUDING THE CITIES OF...VEVAY...CARROLLTON...WARSAW...OWENTON...
WILLIAMSTOWN...FALMOUTH
520 AM EST SAT FEB 14 2015

...VERY COLD TEMPERATURES AND SNOW SHOWERS WILL AFFECT THE REGION
SATURDAY...

ANOTHER SHOT OF ARCTIC AIR WILL FLOW INTO THE REGION TODAY. THE
FRONT WILL BRING A PERIOD OF ACCUMULATING SNOW SHOWERS...ESPECIALLY
DURING THE AFTERNOON HOURS. DURING THE SNOW SHOWERS...VISIBILITIES
MAY BE REDUCED TO NEAR ZERO AT TIMES...AND MAY PRODUCE WIND GUSTS
OF UP TO 40 MPH. SNOW ACCUMULATIONS OF AROUND AN INCH ARE EXPECTED.

IN ADDITION TO THE SNOW AND WINDS...TEMPERATURES WILL DROP INTO
THE TEENS DURING THE AFTERNOON. THE TEMPERATURES WILL CONTINUE TO
FALL TONIGHT BOTTOMING AROUND FIVE ABOVE ZERO. THESE TEMPERATURES...
COMBINED WITH STRONG WINDS WILL CREATE WIND CHILL VALUES OF 5 TO
10 BELOW ZERO.

THE WIND AND COLD MAY KEEP SOME ROADS SLICK THROUGH TONIGHT. TAKE
CAUTION IF TRAVELING TODAY AND TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

12 winter weather. Local standard time, as filed.

Winter Weather, Boone

When
February 14, 10:00 AM EST to 5:00 PM EST
Where
Boone forecast zone
Reported by
ASOS
Coordinates
38.970, -84.728 (the zone’s center; the record gives no point)

The Cincinnati airport KCVG measured a tenth of an inch of snow. Numerous snow squalls and strong wind gusts negatively impacted the region with whiteout conditions at times.

Winter Weather, Bracken

When
February 14, 10:00 AM EST to 5:00 PM EST
Where
Bracken forecast zone
Reported by
Unknown
Coordinates
38.689, -84.090 (the zone’s center; the record gives no point)

Numerous snow squalls and strong wind gusts negatively impacted the region with whiteout conditions at times.

Winter Weather, Campbell

When
February 14, 10:00 AM EST to 5:00 PM EST
Where
Campbell forecast zone
Reported by
Unknown
Coordinates
38.947, -84.380 (the zone’s center; the record gives no point)

Numerous snow squalls and strong wind gusts negatively impacted the region with whiteout conditions at times.

Winter Weather, Carroll

When
February 14, 10:00 AM EST to 5:00 PM EST
Where
Carroll forecast zone
Reported by
Unknown
Coordinates
38.668, -85.124 (the zone’s center; the record gives no point)

Numerous snow squalls and strong wind gusts negatively impacted the region with whiteout conditions at times.

Winter Weather, Gallatin

When
February 14, 10:00 AM EST to 5:00 PM EST
Where
Gallatin forecast zone
Reported by
Unknown
Coordinates
38.757, -84.859 (the zone’s center; the record gives no point)

Numerous snow squalls and strong wind gusts negatively impacted the region with whiteout conditions at times.

Winter Weather, Grant

When
February 14, 10:00 AM EST to 5:00 PM EST
Where
Grant forecast zone
Reported by
Unknown
Coordinates
38.649, -84.625 (the zone’s center; the record gives no point)

Numerous snow squalls and strong wind gusts negatively impacted the region with whiteout conditions at times.

Winter Weather, Kenton

When
February 14, 10:00 AM EST to 5:00 PM EST
Where
Kenton forecast zone
Reported by
Unknown
Coordinates
38.934, -84.533 (the zone’s center; the record gives no point)

Numerous snow squalls and strong wind gusts negatively impacted the region with whiteout conditions at times.

Winter Weather, Lewis

When
February 14, 10:00 AM EST to 5:00 PM EST
Where
Lewis forecast zone
Reported by
Unknown
Coordinates
38.532, -83.378 (the zone’s center; the record gives no point)

Numerous snow squalls and strong wind gusts negatively impacted the region with whiteout conditions at times.

Winter Weather, Mason

When
February 14, 10:00 AM EST to 5:00 PM EST
Where
Mason forecast zone
Reported by
Unknown
Coordinates
38.595, -83.824 (the zone’s center; the record gives no point)

Numerous snow squalls and strong wind gusts negatively impacted the region with whiteout conditions at times.

Winter Weather, Owen

When
February 14, 10:00 AM EST to 5:00 PM EST
Where
Owen forecast zone
Reported by
Unknown
Coordinates
38.520, -84.828 (the zone’s center; the record gives no point)

Numerous snow squalls and strong wind gusts negatively impacted the region with whiteout conditions at times.

Winter Weather, Pendleton

When
February 14, 10:00 AM EST to 5:00 PM EST
Where
Pendleton forecast zone
Reported by
Unknown
Coordinates
38.696, -84.360 (the zone’s center; the record gives no point)

Numerous snow squalls and strong wind gusts negatively impacted the region with whiteout conditions at times.

Winter Weather, Robertson

When
February 14, 10:00 AM EST to 5:00 PM EST
Where
Robertson forecast zone
Reported by
Unknown
Coordinates
38.519, -84.052 (the zone’s center; the record gives no point)

Numerous snow squalls and strong wind gusts negatively impacted the region with whiteout conditions at times.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, February 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 562431, 562432, 562433, 562434, 562435, 562436, 562437, 562438, 562439, 562440, 562441, 562442.